Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Burning in the lungs while taking deep breaths, cough. Is it due to the chlorinated water in the swimming pool or due to smoking?

Hi, I keep very fit for triathlons, training twice per day most days. . This week I have started swimming in a different pool. For the last two days I have a burning sensation in my lungs when I take a deep breath and have a slight cough today. Perhaps too much chlorine or a symptom something else ( I am an ex smoker of 15 years) I m 35. Thanks, Barry
Asked On : Sat, 1 Dec 2012
Answers:  1 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Addiction Medicine Specialist 's  Response
Hi Barry,

Your symptoms appear to be unlikely to be related to smoking and are most probably due to the change in swimming pool. Please consult a doctor as you may be having an infection. Excess chlorine in water would also cause redness and burning sensation in eyes and if you are not having these, the chlorine content is probably fine.

Best wishes.
Answered: Sun, 9 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor